Alert archive / Massachusetts / Flash Flood Warnings in 2014

Flash Flood Warning 24, NWS Albany, NY

July 27, 2014Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood warning at Jul 27, 2014, 5:13 PM EDT for Berkshire County, Massachusetts. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 5:13 PM EDT (21:13 UTC)
Expired
Jul 27, 2014, 7:15 PM EDT
In force
2 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Berkshire County, MA

The radar

The Albany radar (KENX), 81 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:43 PM EDTFLASH FLOODPittsfield, MAAT LEAST 6 INCHES DEEP OF FLOWING WATER ON KING STREET
Jul 27, 5:55 PM EDTFLASH FLOODPittsfield, MASEVERAL ROADS CLOSED FROM FLASH FLOODING INCLUDING EAST STREET...HUBBARD AVE...MERRILL ROAD AND DALTON AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WGUS51 KALY 272113
FFWALY
MAC003-272315-
/O.NEW.KALY.FF.W.0024.140727T2113Z-140727T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF PITTSFIELD...

* UNTIL 715 PM EDT

* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
  ADDITIONAL RAINFALL AMOUNTS 1 TO 2 INCHES ARE POSSIBLE. THIS       
  ADDITIONAL RAINFALL WILL BE ENOUGH TO PRODUCE FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  PITTSFIELD...SAVOY...NEW ASHFORD...HANCOCK AND CHESHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

&&

LAT...LON 4238 7303 4238 7306 4237 7306 4235 7306
      4242 7338 4264 7330 4256 7297 4254 7297

$$

WASULA
1 follow-up statement
712 
WGUS71 KALY 272224
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
624 PM EDT SUN JUL 27 2014

MAC003-272231-
/O.CAN.KALY.FF.W.0024.000000T0000Z-140727T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-
624 PM EDT SUN JUL 27 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN BERKSHIRE
COUNTY...

THE THREAT FOR ADDITIONAL FLASH FLOODING HAS DIMINISHED...AS THE 
SHOWERS AND THUNDERSTORMS HAVE MOVED SOUTH OF WARNED AREA. THE FLASH 
FLOOD WARNING HAS BEEN CANCELED. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

LAT...LON 4238 7303 4238 7306 4237 7306 4235 7306
      4242 7338 4264 7330 4256 7297 4254 7297

$$

WASULA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:15 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 27, 4:15 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT SUN JUL 27 2014

.SYNOPSIS...
LOW PRESSURE WILL ORGANIZE IN THE EASTERN GREAT LAKES TONIGHT AND
TRACK NORTHEAST ACROSS NEW YORK. RAIN AND SCATTERED THUNDERSTORMS
WILL OVERSPREAD THE REGION TONIGHT INTO MONDAY. THIS STORM WILL
DEPART MONDAY NIGHT AND COOLER AIR WILL FILTER INTO THE REGION.
MID WEEKS WEATHER WILL BE DOMINATED BY CANADIAN HIGH PRESSURE OVER
THE GREAT PLAINS BUILDING SLOWLY EAST AND A LARGE DISTURBANCE
ALOFT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ISOLATED CONVECTION EAST OF THE CAPITAL DISTRICT WILL HEAD INTO
THE BERKSHIRES AND SOUTHERN VT AND WILL HAVE TO WATCH AN OUTFLOW
BOUNDARY ON RADAR FROM NORTHERN SCHOHARIE THROUGH ALBANY COUNTIES
FOR ANY NEW CONVECTION. THE RELATIVELY CLEAR SKY ACROSS THE REST
OF THE REGION SUGGESTS SOME CAPPING DUE TO DRY AIR ALOFT...SO
SUGGESTING JUST ISOLATED THUNDERSTORMS THROUGH THIS EVENING ACROSS
AREAS OUTSIDE OF THE CURRENT STORMS. ANY THUNDERSTORMS THROUGH
THIS EVENING COULD BE SEVERE...THEN AFTER MIDNIGHT...STRONG
THUNDERSTORMS WITH STILL THE POSSIBILITY FOR MARGINAL SEVERE
TRANSITIONING TO VERY HEAVY RAIN. WORDING SMALL HAIL...GUSTY WINDS
AND HEAVY RAIN IN THE FORECAST.

HOWEVER...QUITE A SPIN TO THE UPPER IMPULSE IN THE GREAT LAKES AND
QUITE A BIT OF CONVECTION EXPANDING ACROSS THE GREAT LAKES AND
OH/TN VALLEY. THERE HAS BEEN A DECENT CONSENSUS FROM GUIDANCE IN
THE PAST COUPLE OF DAYS FOR UPPER DYNAMICS AND LOW LEVEL THERMAL
AND JET FORCING TO SUPPORT STRONG CONVECTION TRACKING OUT OF THE
NORTH MID ATLANTIC...NORTHEAST THROUGH THE CATSKILLS...MID HUDSON
VALLEY...NORTHWEST CT AND THE BERKSHIRES...PERHAPS SCRAPING THE
SCHOHARIE VALLEY...CAPITAL DISTRICT AND SOUTHERN VT.

NIGHTTIME CONVECTION OFTEN WEAKER THAN DAYTIME CONVECTION BUT THE
PREDICTED INSTABILITY...UPPER AND LOW LEVEL JET STRUCTURE AND
UPPER DYNAMICS WITH A FAIRLY WELL DEFINED SURFACE LOW TRACKING
THROUGH THE REGION...EARLY TO MID MORNING THUNDERSTORMS AGAIN
COULD FLIRT WITH SEVERE LEVELS. WILL HAVE TO CHECK LIFTED
CONDENSATION LEVELS AS STORMS APPROACH LATE TONIGHT AS THE LOW
LEVEL SHEAR/HELICITY AND OTHER FORECAST MODEL CALCULATED
SEVERE/TORNADO PARAMETERS ARE WORTH MONITORING WITH THE WELL
DEFINED SURFACE/BOUNDARY LAYER LOW PRESSURE TRACKING THROUGH THE
REGION. LOWS IN THE 60S TO NEAR 70.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE UPPER IMPULSE AND ASSOCIATED LOW LEVEL FORCING PIVOTS NORTH
AND NORTHEAST THROUGH THE DAY...WITH STRONG CONVECTION
TRANSITIONING TO SHOWERS WITH LOCALLY HEAVY RAIN AS THE COMMA HEAD
PRECIPITATION TRAILS THE LEADING CONVECTION. KEEPING THE GUSTY
WINDS AND HEAVY RAIN ASSOCIATED WITH CONVECTION TOMORROW...THEN
COVERAGE OF RAIN SHOULD DECREASE THROUGH THE AFTERNOON...WITH THE
SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND SOUTHERN VT
TO THE NORTHERN BERKSHIRES SEEING THE RAIN END MORE TOWARD
EVENING. HIGHS MONDAY IN THE 60S TO LOWER 70S...BUT COULD BE A
LITTLE WARMER IF THERE ARE GAPS BETWEEN CLUSTERS OF SHOWERS AND
THUNDERSTORMS. SOUTHERN AREAS COULD BE IN THE MID TO UPPER
70S DEPENDING ON HOW MUCH OF THE WARM SECTOR TRACKS THROUGH
SOUTHERN AREAS THROUGH MIDDAY. WINDS ARE EXPECTED TO SHIFT TO
WEST AND MAY BE GUSTY WHEN THE COLD FRONT TRACKS THROUGH DURING
THE AFTERNOON AND EVENING.

SOME GRADUAL CLEARING TAKES PLACE THROUGH THE NIGHT AND WINDS
SHOULD DIMINISH. TUESDAY AND WEDNESDAY LOOK MAINLY DRY AS A COOLER
AND DRYER AIRMASS SPREADS ACROSS THE REGION. THE MEAN UPPER TROUGH
AXIS IS STILL A BIT WEST OF OUR REGION...SO THERE COULD BE SOME
INTERVALS OF MID AND HIGH CLOUDS BUT AGAIN...THE WEATHER SHOULD BE
DRY. HIGHS TUESDAY IN THE MID TO UPPER 70S...COOLER IN THE
SOUTHERN ADIRONDACKS. ON WEDNESDAY...HIGHS IN THE UPPER 70S TO
LOWER 80S...BUT LOWER TO MID 70S HIGHER ELEVATIONS. THE LEADING
EDGE OF SOME SCATTERED SHOWERS COULD APPROACH WESTERN AREAS
WEDNESDAY AFTERNOON WITH THE APPROACH OF ANOTHER UPPER IMPULSE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A MEAN LONGWAVE TROUGH WILL CONTINUE TO IMPACT THE NORTHEAST FROM
THE MIDWEEK INTO NEXT WEEKEND.  THE LONG TERM FORECAST WILL FEATURE
SOME DISTURBANCES ROTATING THROUGH THE UPPER TROUGH UNTIL THE END OF
WORK WEEK...BUT THEN HIGH PRESSURE OVER THE N-CNTRL ATLANTIC BUILDS
WESTWARD WITH THE UPPER LEVEL FLOW BECOMING MORE SOUTHERLY LATE IN
THE WEEKEND...AS A FRONTAL BOUNDARY REMAINS NEAR THE ATLANTIC
SEABOARD FOR NEXT WEEKEND.

WEDNESDAY NIGHT INTO THURSDAY...HIGH PRESSURE WILL BE RIDGING IN
FROM THE OHIO VALLEY...AND THE MID ATLANTIC REGION.  A SHORT-WAVE
ROTATING AROUND THE UPPER LEVEL TROUGH MAY FOCUS SOME ISOLD-SCT
SHOWERS LATE WED NIGHT...ESPECIALLY WEST OF THE HUDSON RIVER
VALLEY.  THE SFC TROUGH ASSOCIATED WITH THIS FEATURE MAY FOCUS SOME
SCT SHOWERS AND ISOLD THUNDERSTORMS DURING THE AFTERNOON ON THU.
THE GFS INDICATES MORE SYNOPTIC FORCING FROM THE DIFFERENTIAL
CYCLONIC VORTICITY ADVECTION THAN THE ECMWF THIS RUN.  THE BETTER
FORCING LOOKS LIKE FROM THE CAPITAL REGION NORTHWARD...SO CHC POPS
WERE USED HERE...WITH SLIGHT CHC FURTHER SOUTH.  H850 TEMPS ARE
STILL IN THE +8C TO +12C RANGE WITH LOWS IN THE 50S EXCEPT SOME U40S
OVER THE SRN DACKS/ERN CATSKILLS/SRN GREENS...AND HIGHS ON THU IN
THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE HILLS
AND MTNS.

THURSDAY NIGHT INTO FRIDAY NIGHT...ANOTHER BRIEF BREAK IS EXPECTED
WITH THE CLOSED LOW EMBEDDED IN THE HIGH AMPLITUDE LONGWAVE TROUGH
OVER THE ERN CONUS DRIFTING N/NE TOWARDS JAMES BAY. WPC HAS WEAK SFC
HIGH PRESSURE BUILDING IN OVER NY AND NEW ENGLAND THU NIGHT...THEN
DRIFTING DOWNSTREAM.  ANOTHER WEAK IMPULSE MAY TRIGGER SOME ISOLD
SHOWERS/THUNDERSTORMS ON FRI...BUT WE KEPT IT AS A SLIGHT CHC IN THE
GRIDS.  THESE MAY BE TIED MORE TO THE DIURNAL HEATING OF THE DAY.
EXPECT MAINLY DRY WEATHER THU AND FRI NIGHTS.  LOWS WILL BE MAINLY
IN THE 50S WITH PERHAPS A FEW READINGS CLOSE TO 60F FRI NIGHT IN THE
CAPITAL DISTRICT AND MID HUDSON VALLEY.  HIGHS FRIDAY WILL BE CLOSE
TO NORMAL WITH WIDESPREAD U70S TO L80S OVER THE HILLS AND IN THE
VALLEYS...WITH 70-75F READINGS COMMON OVER THE MTNS.

SATURDAY INTO SUNDAY...DOWNSTREAM RIDGING OVER THE WESTERN ATLANTIC
WILL BEGIN TO BUILD WESTWARD.  THE MEAN UPPER-LEVEL TROUGH
RETROGRADES SLIGHTLY UPSTREAM.  WEAK DISTURBANCES IN THE S/SW FLOW
ALOFT WILL FOCUS SCT SHOWERS AND THUNDERSTORMS ON SATURDAY AHEAD OF
A WARM FRONT JUST EAST OF THE ATLANTIC SEABOARD.  THE HUMIDITY WILL
BE ON THE INCREASE...AS THE SFC FEW DEWPTS WILL BE RISING BACK INTO
THE L60S WITH SOME MID 60S POSSIBLE.  THE SHOWER COVERAGE MAY BE A
BIT MORE WEST OF THE HUDSON RIVER VALLEY ON SUNDAY...OUR FCST
REFLECTS CHC VALUES NORTH AND WEST OF THE CAPITAL DISTRICT WITH
SLIGHT CHC VALUES TO THE SOUTH AND EAST.  AN ISOLD THREAT OF
THUNDERSTORMS WAS INCLUDED EVERYWHERE WITH THE INCREASE IN HUMIDITY
AND SOME INSTABILITY. TEMPS WILL BE SEASONABLE FOR EARLY AUGUST.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
ISOLATED TO WIDELY SCATTERED SHRA/TSRA EXPECTED THIS AFTERNOON
INTO THE EVENING AS A WEAK TROUGH MOVES THROUGH. DUE TO SPARSE
COVERAGE...WILL ONLY MENTION VCSH IN THE TAFS.

HOWEVER..A MORE WIDESPREAD AND ORGANIZED AREA OF RAIN WITH
EMBEDDED THUNDERSTORMS SHOULD MOVE INTO THE REGION LATE TONIGHT
INTO EARLY MONDAY MORNING...ASSOCIATED WITH A STRONG UPPER LEVEL
DISTURBANCE AND RATHER INTENSE AREA OF LOW PRESSURE FOR THIS TIME
OF YEAR. WILL MENTION PREVAILING RAIN AND MVFR WITH PROB30 FOR
TSRA WITH IFR CONDITIONS. SOME OF THE STORMS MAY PRODUCE GUSTY
WINDS AS WELL...ALTHOUGH THIS IS LESS CERTAIN. THE AREA THAT COULD
SEE GUSTY TSRA WOULD BE MAINLY SOUTH OF KALB...INCLUDING THE
KPOU/KPSF TERMINALS. WILL REFINE FORECAST FURTHER WITH SUBSEQUENT
SET OF TAFS.

WINDS TODAY WILL BE SOUTH-SOUTHWEST AROUND 5-10 KT...BECOMING
VARIABLE TONIGHT INTO MONDAY AROUND 5-10 KT.

OUTLOOK...

MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA.
TUESDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
TUESDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
WEDNESDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT.  NO SIG WX.
THURSDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THURSDAY NIGHT: LOW OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
LOW PRESSURE WILL ORGANIZE IN THE EASTERN GREAT LAKES TONIGHT AND
TRACK NORTHEAST ACROSS NEW YORK. RAIN AND SCATTERED THUNDERSTORMS
WILL OVERSPREAD THE REGION TONIGHT INTO MONDAY. THIS STORM WILL
DEPART MONDAY NIGHT AND COOLER AIR WILL FILTER INTO THE REGION.
MID WEEKS WEATHER WILL BE DOMINATED BY CANADIAN HIGH PRESSURE OVER
THE GREAT PLAINS BUILDING SLOWLY EAST AND A LARGE DISTURBANCE
ALOFT.

A RAINY PERIOD WITH STRONG THUNDERSTORMS IS EXPECTED THROUGH
MONDAY. SO...RELATIVE HUMIDITIES ARE EXPECTED TO BE GREATER THAN
60 PERCENT THROUGH MONDAY NIGHT. HIGH PRESSURE AND DRYER WEATHER IS
EXPECTED TO BUILD INTO THE REGION TUESDAY WITH RH VALUES DROPPING
TO 40 TO 50 PERCENT.

WINDS WILL BE VARIABLE AT 15 MPH OR LESS THROUGH TONIGHT. WINDS
WILL BECOME WEST TO NORTHWEST MONDAY AT 10 TO 20 MPH...DIMINISHING
TO 15 MPH OR LESS MONDAY NIGHT AND TUESDAY.

&&

.HYDROLOGY...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING. MORE WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED LATE
TONIGHT AND MONDAY MORNING...TRANSITIONING TO LOCALLY HEAVY SHOWERS
AND ISOLATED THUNDERSTORMS DURING THE AFTERNOON.

TOTAL RAINFALL OF 1 TO 2 INCHES IS LIKELY THROUGH MONDAY...WITH
LOCALLY HIGHER AMOUNTS IN THUNDERSTORMS. LOCALLY HEAVY
RAINFALL MAY RESULT IN MINOR FLOODING OF URBAN AREAS...POOR
DRAINAGE LOCATIONS AND LOW LYING AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...WASULA
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 27, 4:46 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT SUN JUL 27 2014

NYZ032-033-038>043-050-082>084-VTZ013>015-281115-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
446 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...
WESTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH
POSSIBLE SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. THUNDERSTORMS
SHOULD MOVE EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY
WINDS ARE POSSIBLE MONDAY. THUNDERSTORMS ARE ALSO POSSIBLE
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ047>049-051>054-058>061-063>066-281115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
446 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SCHOHARIE VALLEY...
CAPITAL DISTRICT...TACONICS...EASTERN CATSKILLS AND MID HUDSON
VALLEY...NORTHWESTERN CONNECTICUT...AND WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WITH
LARGE HAIL OF AN INCH OR GREATER IN DIAMETER... AND DAMAGING
WINDS...ARE EXPECTED TONIGHT. THUNDERSTORMS SHOULD MOVE EAST AT
20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE TO LIKELY EARLY
MONDAY MORNING AND THROUGH MIDDAY. HAIL...GUSTY WINDS AND HEAVY
RAIN ARE POSSIBLE IN THUNDERSTORMS...ALONG WITH PONDING OF WATER
ON ROADWAYS. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 27, 3:23 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             BOGHT CORNERS           42.78N  73.74W
07/27/2014  M0.88 INCH       ALBANY             NY   TRAINED SPOTTER

            NICKEL SIZE HAIL LASTED 3 TO 6 MINUTES

&&

EVENT NUMBER ALY1400421

JPV
Local storm report, Jul 27, 3:51 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             AVERILL PARK            42.63N  73.55W
07/27/2014  M1.00 INCH       RENSSELAER         NY   TRAINED SPOTTER

            NICKEL AND QUARTER SIZE HAIL

&&

EVENT NUMBER ALY1400422

JPV
Local storm report, Jul 27, 3:55 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             AVERILL PARK            42.63N  73.55W
07/27/2014  M1.25 INCH       RENSSELAER         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400423

JPV
Local storm report, Jul 27, 4:18 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     WATERVLIET              42.72N  73.71W
07/27/2014                   ALBANY             NY   911 CALL CENTER

            TREES...LARGE TREE LIMBS AND WIRES DOWN ON 1157 7TH
            AVENUE...313 7TH ST...AND 559 4TH AVENUE.

&&

EVENT NUMBER ALY1400424

WASULA
Local storm report, Jul 27, 4:31 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     AVERILL PARK            42.63N  73.55W
07/27/2014                   RENSSELAER         NY   AMATEUR RADIO

            A TREE DOWN ON ROUTE 66 AND ALSO ROUTE 43B.

&&

EVENT NUMBER ALY1400425

WASULA
Local storm report, Jul 27, 4:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     LANESBOROUGH            42.52N  73.23W
07/27/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON POWDER MTN RD.

&&

EVENT NUMBER ALY1400426

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:56 PM EDTSevere Thunderstorm WarningALYBerkshire64 min
Jul 27, 4:58 PM EDTSevere Thunderstorm WarningALYBerkshire39 min
Jul 27, 5:06 PM EDTAreal Flood AdvisoryALYBerkshire3 hr
Jul 27, 6:06 PM EDTSevere Thunderstorm WarningALYBerkshire39 min

Nearby

Flash Flood Warnings in Massachusetts, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.